MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC THREADED INSTRUMENTS; RETRACTOR

MEDTRONIC SOFAMOR DANEK USA, INC THREADED INSTRUMENTS; RETRACTOR
Model Number 897-405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G2: country of origin is france.Radiographic image review: lateral x-ray l5-s1 anterior lumbar interbody fusion (alif), a radio opaque object consistent with a stray pin is present in the l5 vertebral body.H11: this regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding spinal product used in anterior lumbar interbody fusion (alif) l5/s1 spinal therapy.It was reported that the distal part of the pin was broken inside the vertebra and left inside the patient.No further complications or symptoms were reported.Additional information was received via manufacturer representative that there is no revision surgery planned for removal as it is impossible to extract the broken fragment.

Brand Name
THREADED INSTRUMENTS
Common Device Name
RETRACTOR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21362342
Report Number1030489-2025-00743
Device Sequence Number8465278
Product Code GAD
UDI-Device Identifier00673978956541
UDI-Public00673978956541
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number897-405
Device Catalogue Number897-405
Device Lot NumberPZ126026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date02/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown